Learn how to use Mayo Clinic Connect
Request an Appointment
← Return to Continually having cramps
Continually having cramps
There was more than one med in that list that I take. Why would they affect me now when I been on them for years.
Jump to this post
@sakota – That's a good question that only a doctor or pharmacist can answer. I was just trying to point out that there are medications including ones for high blood pressure that can cause leg cramps. I have no medical training or background but I've read that mineral depletion can be a cause of leg or muscle cramps — too little potassium, calcium or magnesium in your diet can contribute to leg cramps. Diuretics — medications often prescribed for high blood pressure — also can deplete these minerals.
The blood pressure medications may have nothing to do with the cramps and hopefully Mayo Clinic will be able to get to the bottom of it at your upcoming appointment.
For me, it was chemo which made all the difference, along with a post-chemo med. Chemo seemed to change my system. I had been on a statin for 20 years, and, post-chemo, I couldn't tolerate it. Then my diuretic suddenly depleted my potassium, causing my GP to change my diuretic to something else. Dropping the statin, changing my diuretic, doubling the magnesium, and doing stretches made all the difference in the world to me of late… but it wasn't figured out all at once, rather it was tested in steps. Our bodies are complex things, and finding the right balance takes some time and flexibility.
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In